MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported complaint for a quattro catheter leak was not confirmed during visual inspection and functional testing.Evaluation of the returned catheter revealed no issue with the catheter.The catheter functioned as intended.Note, during manufacturing, all quattro catheters are 100% inspected for leaks.In addition, extension tubing is also 100% tested for leaks.Only units that pass the testing are moved to the next process.A visual inspection of the returned catheter was performed.No abnormalities with the catheter was seen.All infusion ports flushed successfully, except the medial luer tubing.The medial luer tubing was noted to be clogged with blood.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressurized and no leak was noted.The balloons were able to deflate without difficulties.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for quattro catheter lot # 70556.
 
Event or Problem Description
A patient was hospitalized and underwent treatment for hypothermia.A zoll quattro catheter was inserted into the left femoral vein by a physician.24 hours after initiation of therapy, blood was noted inside the start-up kit (suk).The catheter was replaced and therapy was continued.No patient consequences were reported.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6877886
Report Number3010617000-2017-00720
Device Sequence Number1312164
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0791-01
Device Lot Number70556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1